Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 19, 2009, 3:31 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jan 19, 2009, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 3:31 AM MST (10:31 UTC)
- In effect from
- Jan 19, 2009, 11:00 AM MST
- Expired
- Jan 19, 2009, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5802 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 191031 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 AM MST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST FOR THE EXTREME NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .A TIGHTENING SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP FROM LATE MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS OVER THE EXTREME NORTHEAST PLAINS. NORTHERLY WINDS AT THE 20 FOOT LEVEL ARE EXPECTED TO INCREASE TO 20 MPH WITH GUSTS TO 30 MPH. THIS COMBINED WITH DRY RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE HIGHEST FIRE DANGER IS EXPECTED TO OCCUR TO THE EAST OF INTERSTATE 25 AND NORTH OF INTERSTATE 40 OVER UNION AND HARDING COUNTIES. NMZ104-200000- /O.NEW.KABQ.FW.W.0001.090119T1800Z-090120T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 331 AM MST MON JAN 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KW
1 follow-up statement
000 WWUS85 KABQ 192341 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 PM MST MON JAN 19 2009 NMZ104-200045- /O.EXP.KABQ.FW.W.0001.000000T0000Z-090120T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 441 PM MST MON JAN 19 2009 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. LOCAL GUSTS TO 40 MPH WITH HUMIDITIES IN THE SINGLE DIGIT WILL CONTINUE IN SPOTS THROUGH SUNSET. HOWEVER...WIDESPREAD CRITICAL FIRE WEATHER IS NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:13 AM MST, 18 minutes earlier.
Area forecast discussion, Jan 19, 3:13 AM MST, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 AM MST MON JAN 19 2009 .DISCUSSION... QUIET WEATHER PATTERN CONTINUES. THE LATEST WATER VAPOR LOOP SHOWS A HIGHLY AMPLIFIED RIDGE STATIONARY OVER THE WESTERN CONUS...WITH THE EASTERN PLAINS OF NM BENEATH NORTH NORTHWEST FLOW ALOFT. A WEAK UPPER SHORTWAVE OVER THE BAJA IS PUSHING HIGH CLOUDS NE INTO WESTERN NM AND AZ. WINDS AND DRY CONDITIONS TODAY WILL BE THE MAIN STORY OVER THE NE PLAINS WHERE DRY NW THRU THE COLUMN WILL TRANSLATE INTO WINDY CONDITIONS FOR THE CLAYTON TO TUCUMCARI AREA. PLEASE SEE FIRE WX DISCUSSION REGARDING RED FLAG WARNING FOR FIRE WX ZONE 104. ENSEMBLE GUIDANCE IS IN GOOD AGREEMENT INTO EARLY THURSDAY THAT THE RIDGE WILL SLOWLY DEAMPLIFY INTO WEAK WESTERLY FLOW OVER THE CENTRAL ROCKIES. TEMPS IN THIS PATTERN WILL REMAIN 5 TO 10F ABOVE CLIMO... ESPECIALLY OVER THE EASTERN PLAINS. MADE NO CHANGES TO THE EXTENDED TO AWAIT BETTER CONSISTENCY REGARDING A DISTURBANCE EJECTING EAST ACROSS NM THURSDAY THRU FRIDAY. GUYER && .AVIATION... HIGH PRESSURE WILL PROVIDE VFR CONDITIONS ACROSS NEW MEXICO THROUGH THE NEXT 24 HOURS. PERIODIC MID AND HIGH LEVEL CLOUDS WILL BE PRESENT... ESPECIALLY OVER SOUTHERN PORTIONS OF THE STATE. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. KW && .FIRE WEATHER... WINDY AND DRY CONDITIONS ARE EXPECTED TODAY ACROSS THE EXTREME NORTHEAST PLAINS EAST OF INTERSTATE 25 AND NORTH OF INTERSTATE 40. A NORTHERLY WIND SHIFT AND CORRESPONDING TIGHTENING SURFACE PRESSURE GRADIENT WILL LIKELY YIELD A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS OVER THE EXTREME NORTHEAST PLAINS. NAM PROFILES NEAR CLAYTON INDICATE SUFFICIENT MIXING IN THE 600-700MB LAYER THIS AFTERNOON. A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA FROM 18Z TO 00Z AND WILL BE CONFINED TO ZONE 104. SUFFICIENT MIXING WILL LIKELY DIMINISH TOWARD SUNSET WITH WINDS GRADUALLY LOWERING TO BELOW CRITICAL LEVELS. ELSEWHERE...PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN ANCHORED OVER THE PACIFIC NORTHWEST AND GREAT BASIN THROUGH TUESDAY. THIS WILL PROVIDE GENERALLY LIGHT...TERRAIN DRIVEN WINDS OVER THE REMAINDER OF THE STATE. THE RIDGE WILL THEN BUILD SOUTHEAST OVER THE FOUR CORNERS REGION...KEEPING A CONTINUATION OF DRY AND UNSEASONABLY MILD TEMPERATURES IN PLACE INTO WEDNESDAY. LATE WEEK PATTERN STILL LOOKS TO BE UNSETTLED WITH A RETURN TO SOUTHWEST FLOW ALOFT AND INCREASING MOISTURE LEVELS. PRECIPITATION CHANCES REMAIN IN PLACE INTO THE WEEKEND. KW && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 24 53 24 / 0 0 0 0 GALLUP.......................... 50 15 55 18 / 0 0 0 0 GRANTS.......................... 54 17 57 19 / 0 0 0 0 GLENWOOD........................ 68 26 66 26 / 0 0 0 0 CHAMA........................... 51 14 51 15 / 0 0 0 0 LOS ALAMOS...................... 52 25 52 27 / 0 0 0 0 RED RIVER....................... 48 12 49 13 / 0 0 0 0 TAOS............................ 44 8 47 8 / 0 0 0 0 SANTA FE........................ 49 24 52 23 / 0 0 0 0 SANTA FE AIRPORT................ 55 27 56 27 / 0 0 0 0 ESPANOLA........................ 56 20 57 19 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 58 32 60 33 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 60 26 61 27 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 56 31 59 31 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 58 28 60 29 / 0 0 0 0 SOCORRO......................... 61 25 62 25 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 52 24 54 24 / 0 0 0 0 MORIARTY/ESTANCIA............... 57 22 56 21 / 0 0 0 0 CARRIZOZO....................... 60 28 61 26 / 0 0 0 0 RUIDOSO......................... 59 27 58 28 / 0 0 0 0 RATON........................... 63 20 63 19 / 0 0 0 0 LAS VEGAS....................... 62 26 62 28 / 0 0 0 0 ROY............................. 64 27 64 31 / 0 0 0 0 CLAYTON......................... 68 29 66 35 / 0 0 0 0 SANTA ROSA...................... 72 29 69 32 / 0 0 0 0 TUCUMCARI....................... 70 26 68 30 / 0 0 0 0 FORT SUMNER..................... 68 27 68 27 / 0 0 0 0 CLOVIS.......................... 69 31 66 30 / 0 0 0 0 PORTALES........................ 70 29 67 29 / 0 0 0 0 ROSWELL......................... 70 31 67 29 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ104. && GUYER/17
Hazardous weather outlook, Jan 18, 5:57 AM MST, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 AM MST SUN JAN 18 2009 NMZ001>021-026-191300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 557 AM MST SUN JAN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL EXISTS FOR SOME HIGH ELEVATION SNOW SHOWERS TO DEVELOP ACROSS THE WESTERN HALF OF THE STATE WEDNESDAY NIGHT INTO THURSDAY. A GREAT DEAL OF UNCERTAINTY REMAINS WITH THE SPECIFIC DETAILS OF THIS APPROACHING STORM SYSTEM. STAY TUNED TO THE LATEST FORECASTS...WATCHES...AND WARNING STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 52
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.